HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   The Next Logical Step??? (http://www.healthboards.com/boards/high-low-blood-pressure/223849-next-logical-step.html)

Random2 11-11-2004 10:15 AM

The Next Logical Step???
 
Advice on where to go from here would be appreciated. I have white-coat, that is obvious. I just don't understand doctors who forget what meds. you are on & the fact that they discount white-coat when it is obvious that it is white-coat (even he said that I had white-coat months ago). He said that people with white-coat have high heart rates... well not when you are on Atenolol 100 MGS. He says that side-effects like upset stomach when I wake up is anxiety. It just seems that he is clueless & has no idea what he is doing. I brought in my 20 months of readings & he took a 3 second glance at it & said that I am healthy. He said that they do blood tests once a year for people on B/P meds. I asked to test for Glucose & Cholesterol & he said no, for kidney function. Well I just had a blood test in his office in May & my kidney function was fine. Where do I go from here??? I want off of these meds., Atenolol 100 MGS & Lotrel 5/20, but I want to see a professional... not an amateur. I have been to 3 docs. & 1 specialist in 20 months. All 3 docs. I didn't feel comfortable with. Advice please.

CASSIEBEL 11-11-2004 02:39 PM

Re: The Next Logical Step???
 
Hi Ax,
Sorry the appt. didn't go any better. I know you are very disappointed.
As for the dr. It sure sounds like he lacks skills in communicating with his patients.

Where to go from here? I would say try to get off the Atenolol by yourself. If you go down to 50mgs I am sure you will barely notice any difference. I did it before I even knew it could cause a problem. If you do all right on the 50 and still have problems then go down to 25 and see what happens. Geting off a beta blocker is not a strict science if you go down to 50 and have a problem like a spike in BP or palps then take another 50 and you'll be right back where you were. It's really not that difficult.

Now the stomach problems. I really don't think they are caused by the atenolol. Why? because you said you wake up with a bad stomach. You haven't even taken the atenolol yet. What you took the day before is almost gone. If you got stomach problems after taking your meds then I would be more inclined to blame the medication. It sounds as though you have most of your meals at night. It is possible that could be a reason you wake up with an upset stomach.

You mentioned anxiety and I know a lot of people with HBP have a problem with anxiety (me included) I have seen a psychiatrist and undergone therapy for just that problem. I got no results. All she wanted to do was give me Paxil and ativan. You already know what you get with these types of drugs. As for the therapy, that guy tried to teach me how to chill out when I started to worry about my BP. That does't work either cause I sometimes don't realize I am upset. And yes I too have "white coat" My BP at the dr has been as high as 220/110. I thought he was going to need medication himself that day he was so freaked out. Sitting in a dr.s office for an hour or so and wondering what kind of BP reading you will get is all it takes to send my BP
WAY UP.

I do wish you the best. I hope you can soon find the right answer. Maybe you are right and don't need any meds at all. I certainly believe you need less than what you are on now.

Cass

naes 11-11-2004 03:38 PM

Re: The Next Logical Step???
 
Axe, you post a lot :|

I wouldn't freakin' worry about it. Your BP is almost always normal for how long now? You want off the meds? Get off the meds. Watch your BP during the process, if it goes way up, get back on em. JMO.

Everytime I test I get normal readings. Sometimes they are somewhat elevated, but they go down EVERYTIME... I am thinking about breaking my BP monitor or something to keep my from freakin' testing all the stupid freakin' time. Pissin' me off. :D I've tested my BP nearly everyday for almost a year. If anything, it's gotten lower. But of course, when I see the doctor next time, i'm sure it will be elevated again. Oh well, it's normal everywhere else. It's anxiety. Pure and simple.

jtu91952 11-11-2004 03:50 PM

Re: The Next Logical Step???
 
Axe, i agree with naes. Just stop taking the meds, i did. When my bp shot up, then i knew i had to go back to the zestoretic, at least until i see the cardio. You're going to worry yourself sick over this. Then you'll have another illness to worry about.

Just stop the meds and see what happens. Nobody have more of a reason to be on bp meds than me, but i know what hurst me and what doesn't. Right now im on the estoretic for the 4th or 5th time. I'll probably stop it tomorrow for a couple of days, and then half the pill Mon. thru Wed. and then stop. I will do this until i see the cardio on 11/23. Only YOU can stop this nightmare with your meds. In my not so humble opinion, even if your bp goes to 140/80ish, you won't die. My bp has gone as high as 225/120 quite a few times and im still here.

naes 11-11-2004 03:55 PM

Re: The Next Logical Step???
 
[QUOTE=jtu91952]Axe, i agree with naes. Just stop taking the meds, i did. When my bp shot up, then i knew i had to go back to the zestoretic, at least until i see the cardio. You're going to worry yourself sick over this. Then you'll have another illness to worry about.

Just stop the meds and see what happens. Nobody have more of a reason to be on bp meds than me, but i know what hurst me and what doesn't. Right now im on the estoretic for the 4th or 5th time. I'll probably stop it tomorrow for a couple of days, and then half the pill Mon. thru Wed. and then stop. I will do this until i see the cardio on 11/23. Only YOU can stop this nightmare with your meds. In my not so humble opinion, even if your bp goes to 140/80ish, you won't die. My bp has gone as high as 225/120 quite a few times and im still here.[/QUOTE]
Heh, 140/80ish is FAR from dying :) My (healthy) friend had that high after walking down the stairs. :P

I still wonder WHY ppls BP is high with no apparent reason... must be diet? It just seems odd. If it's high, maybe it _needs_ to be high to properly nurture your body? Since when did our bodies just become dumb and just start making the heart pound out of the chest?

If you go to [url]www.calorierestriction.org[/url] and look at the user profiles section they have their user's enter their BP and most everyone on there have <120/80 at any age. Some very very low. Interesting diet.

JJ 11-11-2004 04:49 PM

Re: The Next Logical Step???
 
Have to agree with almost everyone else, at the rate U are going Axe, U will have an ulcer from worrying. Like I told U in another thread, I took myself off of Altace, and then dropped my Atenolol from 50 to 25 on my own. Sometimes WE have to do what we feel is right for our bodies. Like my old dr. use to tell me, noone knows your body like U do, so listen to it!

If U drop off the drugs, even a lil at a time, and things go well, good for you, and if the ole BP creeps up again, then back on the meds., but worrying yourself to death is only making things worse. Maybe the stomach thing is nothing but nerves. I know when I get upset my stomach does flip flops, as does almost everyone elses. Best of luck.... :)

Random2 11-12-2004 05:58 AM

Re: The Next Logical Step???
 
JJ, Naes, Cassie, JTU+... thank you. I know that I should try a wean from 100 to 50 & then to 25. I tried to wean down to 50 about 6 months ago, but my pulse elevated about 10 points or a little more on day 3. I should have give it more time.... that was on Toprol. I will go to my specialist friend & stop dealing with the clown GP's that don't understand anxiety. Anxiety could be a big cause of the B/P. Like yesterday, 1st reading was 132/74. By the 3rd reading it was 115/65. It always happens like that. After 20 months of readings, I am pretty sure when my B/P is elevated & when it is not. They say that B/P is a silent killer, then why do I know when it will be lower just by the anxiety level that I have & the way that I feel. If the anxiety is under control then the B/P is under control. I agree. That is why I haven't bought a B/P monitor. I am going to give the readings+ a break. It has been a long enough period of time. It is just tough. Turns into obsessive type behavior taking it all of the time.

mgraylorn 11-12-2004 06:51 AM

Re: The Next Logical Step???
 
If you are really scared about weaning, go even slower. Go from 100 to 75. Stay on 75 for at least a week. If that feels OK, then go to 50, again staying at that for a week or more. Heck, take 2 weeks or a month at each decreased interval. Monitor your bp. If it goes up substantially, go back up a level. It isn't a race to see how fast you can get off the drug.

I weaned off 50 mg of Toprol. I went to 25 for a week, then to 12.5 when I couldn't just quit off of 25 mg. I took my last dose of 12.5 mg on Oct 23. I stll occasionally have Toprol side effects, even now, even though my doctor told me it should be all out of my system by 48 hours. Beta blockers were not good to me.

So, go slow, expect some withdrawal symptoms, monitor progress, and don't freak out if you do experience some side effects. If they are too bad, then go back on the med.

Random2 11-12-2004 06:59 AM

Re: The Next Logical Step???
 
Thanks!!! I wanted to go the specialist 1st. I feel fine most days. It's just those couple that I feel like junk.


All times are GMT -7. The time now is 11:49 AM.